MAUDE Adverse Event Report: ARTHREX, INC. 4MM CURVED TORPEDO; SAW BLADE

ARTHREX, INC. 4MM CURVED TORPEDO; SAW BLADE
Model Number 4MM CURVED TORPEDO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/17/2024, it was reported by a sales representative via sems-06541778 that an ar-8400ctd torpedo blade broke while resecting a suture.This occurred during use in a case with no patient effect.Additional information requested.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.An ar-8400td, arrived unpackaged for inspection.Functional testing with the testing console and handpiece could not be performed because the device's inner and outer tubes were damaged.A visual inspection revealed damage to both the inner and outer tubes of the torpedo.The tip of the inner tube was broken off, resulting in a loss of geometry at the distal end.Additionally, the cutting tip of the outer tube exhibited nicks and damage.The event likely occurred due to the device being pried or levered against hard bone or other instruments during use.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On 04/17/2024, it was reported by a sales representative via (b)(4) that an ar-8400ctd torpedo blade broke while resecting a suture.An ar-3636 did not deploy correctly so it needed to be removed and the surgeon elected to use the torpedo to remove the excess suture from the joint.It broke while resecting the suture.This occurred during use in a case with no patient effect.Additional information requested.Additional information was provided on 09/25/2024.Where the sales representative stated the ar-3636 was used when hard bone was encountered and the anchor did not fully seat.The repair suture could not pass through the anchor.All fragments were not retrieved from the patient, and another ar-3636 was used to proceed with the case.

Brand Name
4MM CURVED TORPEDO
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19286634
Report Number1220246-2024-03093
Device Sequence Number7658206
Product Code GFA
UDI-Device Identifier00888867187801
UDI-Public00888867187801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4MM CURVED TORPEDO
Device Catalogue NumberAR-8400CTD
Device Lot Number15095532
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer09/10/2024
04/17/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date09/19/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown